How to Stop Hair Loss from Oral Contraceptives

Hair loss is a condition which affects both men and women all over the world; however, it is more common in men. Nonetheless, some women experience the condition only after they start using oral contraceptives. Unfortunately, many women all around the world do not associate their hair loss with their birth control pills until the damage is either irreversible or too prominent. There is no doubt that these pills have been found to cause baldness in women so the moment women notice signs of thinning hair they need to consult their doctor and begin a treatment which will prevent hair loss.

Instructions

  • 1

    If you experience hair loss and think that this might be because of the oral contraceptives that you are using then you need to consult a physician immediately.

  • 2

    After consulting your doctor and only on his recommendation, you can switch to a low-androgen index oral contraceptive, which does not cause hair loss. According to American Hair Loss Association, these birth control pills have been used for treating hair loss in women.

  • 3

    The moment you notice signs of hair loss you should start using minoxidil as this product helps hair growth and prevents hair loss.

  • 4

    Ask your doctors if you can consider hormone replacement therapy. This treatment has produced positive results for women going through menopause and is also beneficial when women lose hair because of oral contraceptives.

  • 5

    You can stop using your current oral contraceptive and begin using the cap or diaphragm.

  • 6

    You can also start using female condoms during sexual activity.

  • 7

    The vaginal ring is another method to avoid oral contraceptives. You will need a small surgery for this and will have a ring in place preventing pregnancy. With this on, you do not have to use any oral contraceptives hurting your hair.

  • 8

    However, since oral contraceptives are still the most popular birth control method being practiced all over the world, you need to take extra care of your hair to reduce the harmful effects of these contraceptives.

  • 9

    You need to stop using a strong shampoo and instead opt for shampoos with fewer chemicals in them.

Leave a Reply

Your email address will not be published. Required fields are marked *


− two = 2